Alert archive / Missouri / Special Weather Statements in 2020
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Apr 24, 2020, 2:21 PM CDT for Wright County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2020, 2:21 PM CDT (19:21 UTC)
- Expired
- Apr 24, 2020, 3:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
County Wright County, MO
The radar
The Springfield radar (KSGF), 82 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
324
WWUS83 KSGF 241921
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
221 PM CDT Fri Apr 24 2020
MOZ092-242000-
Wright MO-
221 PM CDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WRIGHT COUNTY UNTIL
300 PM CDT...
At 221 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hartville, or 14 miles west of Mountain Grove, moving northeast at 15
mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Mountain Grove... Mansfield...
Dawson... Norwood...
Hartville... Manes...
Graff...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3719 9263 3734 9249 3747 9225 3713 9225
3708 9257
TIME...MOT...LOC 1921Z 235DEG 15KT 3717 9252
$$
HatchWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Apr 24, 12:43 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 24, 12:43 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1243 PM CDT Fri Apr 24 2020
.SHORT TERM...(Today through Saturday)
Issued at 255 AM CDT Fri Apr 24 2020
Main focus for the forecast period is with convection late this
afternoon into early tonight and associated severe risk.
Additionally, widespread rainfall amounts of 1-3" may lead to
flooding. Finally, northwest tonight and Saturday will gust to
30-40 mph.
Scattered showers and some thunderstorms are expected this
morning, followed by most areas seeing a lull in preciptiation
this afternoon.
Shortwave energy and a surface low will pass through the area
later today into tonight. Sufficient forcing and shear will be in
place, with the bigger question being the amount of instability
that can develop. The NAM suggests around 1,000 J/kg of SBCAPE
over the far SW CWA late this afternoon, but the RAP and HRRR are
higher at 1,500-2,000 J/kg. The exact track of the surface low,
which is still somewhat in question, along with cloud and precip
coverage through the day today will be the big determining factors
in the magnitude of instability. If enough instability can
develop, supercells may be possible for a time late this afternoon
and early evening, otherwise clusters or line segments would be
the primary storm mode. Not looking at a significant threat for
tornadoes given a lack of low level instability and since the more
supportive low level airmass for such is closer to the Gulf. Main
threats will be hail to the size of quarters and damaging winds to
60mph.
Precip transitions to lingering showers and thunderstorms embedded
in stratiform preciptiation tonight into early Saturday. All told,
the forecast calls for widespread 1-2" of rain with potential for
isolated amounts up to 3". Given recent rainfall and some elevated
stream levels, this does pose a risk for flooding. Confidence in
exact placement and amounts of heavier rain is still lacking for
the issuance of a Flood Watch at this time.
Behind the system, northwest winds are expected to gust to 30-40
mph later tonight into Saturday. Highs Saturday will range from
the mid 50s east to the mid 60s west.
.LONG TERM...(Saturday night through Thursday)
Issued at 255 AM CDT Fri Apr 24 2020
Sunday will be the nicest day of the weekend with mostly sunny
skies and highs in the upper 60s to low 70s. Monday will see
similar temperatures, but with mostly cloudy skies and low end
chances for showers and thunderstorms.
A strong system looks to bring a cold front and associated showers
and thunderstorms to the area Tuesday and Tuesday night. Tuesday
will see highs in the low to mid 70s, followed by mostly sunny
skies Wednesday and Thursday with highs around 70.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1229 PM CDT Fri Apr 24 2020
Middle and High overcast cloudcover was over the region this
afternoon and will continue as rain moves across southwestern
Missouri. Ceilings and visibilities this afternoon will remain
VFR, however, a cold front and surface low pressure will allow
storms to develop and move into the area this evening. Where
storms occur, visibilities and ceilings will fall to MVFR to
occasionally IFR. Overnight ceilings and visibilities will remain
MVFR/IFR as moderate to occasionally heavy rain wraps around the
low and moves across the region.
Flight conditions will improve after sunrise as the system lifts
out of the region. High overcast will linger through the day but
will not have a significant impact to the regions terminals.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch from 9 PM CDT this evening through Saturday morning
for MOZ066>068-077>081-088>096-101>105.
KS...Flood Watch from 9 PM CDT this evening through Saturday morning
for KSZ073-097-101.
&&
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...HatchHazardous weather outlook, Apr 24, 4:00 AM CDT, 10 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 400 AM CDT Fri Apr 24 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250900- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 400 AM CDT Fri Apr 24 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Isolated to scattered showers and thunderstorms are possible through mid-afternoon today. Strong to severe storms with large hail and damaging winds are possible late this afternoon into early tonight mainly along and southwest of an Appleton City to West Plains line. Frequent cloud to ground lightning will also be a threat. Given the recent rainfall, additional rainfall could lead to more localized flooding across the area. Rainfall amounts of one to two inches are possible with this system. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Flooding may linger into Saturday. Additional showers and storms are possible early next week with the highest chances Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for southeast Kansas and far southwest Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Titus
In the hours before
Special weather statement, Apr 24, 2:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
221 PM CDT Fri Apr 24 2020
MOZ092-242000-
Wright MO-
221 PM CDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WRIGHT COUNTY UNTIL
300 PM CDT...
At 221 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hartville, or 14 miles west of Mountain Grove, moving northeast at 15
mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Mountain Grove... Mansfield...
Dawson... Norwood...
Hartville... Manes...
Graff...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3719 9263 3734 9249 3747 9225 3713 9225
3708 9257
TIME...MOT...LOC 1921Z 235DEG 15KT 3717 9252
HatchThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 9:28 AM CDT | River Flood Warning | SGF | Vernon | 47 hr |
| Apr 24, 9:28 AM CDT | River Flood Warning | SGF | Cedar | 51 hr |
| Apr 24, 9:28 AM CDT | River Flood Warning | SGF | Bates, Vernon | 4 days |
| Apr 24, 9:28 AM CDT | River Flood Warning | SGF | St. Clair | 3 days |
| Apr 24, 9:28 AM CDT | River Flood Warning | SGF | Jasper | 58 hr |
| Apr 24, 12:35 PM CDT | Flood Watch | SGF | Barry, Barton, Cedar, Christian, Dade, Dallas and 16 more | 20 hr |
| Apr 24, 2:26 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Pulaski, Texas | 34 min |
| Apr 24, 9:28 AM CDT | River Flood Warning | SGF | Bourbon | 47 hr |
| Apr 24, 6:36 PM CDT | Special Weather Statement | SGF | Crawford | 39 min |
Nearby
Special Weather Statements in Missouri, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.